Hi friends, yesterday I went to the doctor for my one month check-up since being put on the Wellbutrin for the depression. (I seem to have developed the depression after giving up my oxy habit.) I told him that although I am no longer suffering headaches that I attributed to the Wellbutrin, I am edgy and panicky particularly in the evening. I also told him since being on the Wellbutrin, I rarely slept longer than a few hours at night. He said no problem and wrote a script for Elavil and I'm to take one at night. I took one 50 mg. Elavil last night and it knocked me out and today I can barely keep my eyes open. I know I have to do some research on Elavil, but I'm a little concerned about taking Wellbutrin and Elavil together. Has anyone else had this experience?
Hey its just chros wanted to let u know that i am currently taking elavil 40ml at night time before i go to bed. Been on it about a month and it knocks me out too. B ut that is all i take for depression so just thought i would let u know. I think its a little much to be on welbutrin and elavil they are both anti deppressents so that is kinda wierd ttyl luvs ~Chros
Bupropion (wellbutrin) is an 'atypical antidepressant' It increases norepinephrine and dopamine. It is used often as a smoking cessation aid because nicotine causes in increase in dopamine and norepi. So the wellbutrin does not increase serotonin, which can be attributed to you not sleeping well and being jittery. Taking them together is fine as long as your doctor knows you are taling both. amitriptylene (elevil) is a tricyclic antidepressant snd works on serotonin, dopamine and norepi at certain receptor sites. Taking opiates stimulates the production of endorphins as I'm sure you know but the process is pretty complex because increasing opiates facillitates other actions in the brain and works on certain GABA receptors and serotonin, sometimes dopamine and also certain hormones. So your serotonin is probably a little low after stopping the opiates and the wellbutrin alone will not increase serotonin.
I trust my doctor and he is the one that knows everything I take (blood pressure med, etc.). I take the Wellbutrin in the morning and the Elavil at night. I was just concerned about taking two antidepressants. I thought they all worked the same. I did not know that each antidepressant worked on something different, so your comments were most helpful. Thank you very much.
DutchessGolden was sooooo right, again. My daughter took Welbutrin for just two months to stop smoking three years ago. It worked.
I have been on amiltriptyline (elavil) since 1976. I started on a low dose, but over the years it has been increased to keep it at a therapeutic level. Now I take 200mg's at bed time and I better be in bed in about 40 mins. to an hour or I'm sleeping where ever I'm at when they hit. It's an old antidepressant and the only one I can take. I am having mine increased because the w/d has made my depression so much worse, but like DutchessGolden suggested, I will take them in two doses so I'm not taking more at night.
Let me know how things work out for you....Hugs....LS
Lady S., thank you for the comment. So I guess the Elavil not only helps you sleep but helps depression too? I was put on the Wellbutrin to help with my depression, not to quit smoking but I guess between the two of them, my depression should get better. I know it will take time. I thought when I gave up the oxys that all would be well. I just forgot that life continues (with normal ups and downs) and I have to learn to deal with it as a sober person. I am about 2 1/2 months clean now. Thanks again and I hope you are feeling better.
Well I have a unique problem, I am on three antidepressants, only one for depression. Prozac is for depression. Wellbutrin has been for smoke cessation. Elavil is to help me sleep at night. I also have chronic pain medication use daily. I have recently stopped Wellbutrin and Elavil and smoking and had either something else come along....Restless leg syndrome or I was withdrawing from the above medications. I am a wreck. Are these supposed to be stopped by weaning or instantly stopped. And did I add to the problem by stopping smoking at the same time (I went back to cigarrettes today, and feel horrible for it). I need to sleep. My problems from the time I stopped were creepy, crawling legs and arms, jerking of the arms and legs, irritable, intense pain of the legs, extremely lethargy and overall an emotional wreck. What do you think since you have been so well informed about the above medications?
The statement i wrote T.D. i cannot get a strait answer elavil is closely related to Thorazine, Chlorpromazine And Mellaril, Thioridazine. Both have neurological dammage does anyone have these effects im just worries about the long term affect on my brain
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.